MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3256
Medical Device Problem Codes Unstable (1667); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled and rescheduled post sedation.Two 1.50mm rotapro catheters and a rotapro console were selected for use in an atherectomy procedure.The patient was sedated.During preparation, the first 1.50mm rotapro started at a rotation speed of 250,000 rotations per minute (rpm), but the burr sounded very slow.It also sounded like the speed was fluctuating up and down as if the device was working harder than usual.The speed on the console remained at 250,000 rpm this entire time.The system was disconnected and reconnected, the gas pressure was checked, and the system was turned back on.The catheter was exchanged for another of the same.The second 1.50mm rotapro started at 170,000 rpm then quickly dropped to 150,000 rpm.The burr sounded like the first device did.The procedure was cancelled and rescheduled for (b)(6) 2021.Neither catheter ever entered the body.No patient complications were reported.
 
Additional Manufacturer Narrative
H6 device codes corrected.The rotapro console serial number (b)(6) was returned for analysis in over all good physical condition.The unit passed all incoming functional tests and the fault condition could not be replicated.The rotapro passed calibration and full functional final testing.
 
Event or Problem Description
It was reported that the procedure was cancelled and rescheduled post sedation.Two 1.50mm rotapro catheters and a rotapro console were selected for use in an atherectomy procedure.The patient was sedated.During preparation, the first 1.50mm rotapro started at a rotation speed of 250,000 rotations per minute (rpm), but the burr sounded very slow.It also sounded like the speed was fluctuating up and down as if the device was working harder than usual.The speed on the console remained at 250,000 rpm this entire time.The system was disconnected and reconnected, the gas pressure was checked, and the system was turned back on.The catheter was exchanged for another of the same.The second 1.50mm rotapro started at 170,000 rpm then quickly dropped to 150,000 rpm.The burr sounded like the first device did.The procedure was cancelled and rescheduled for february 22, 2021.Neither catheter ever entered the body.No patient complications were reported.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11385859
Report Number2134265-2021-02458
Device Sequence Number3444072
Product Code MCX
UDI-Device Identifier08714729975076
UDI-Public08714729975076
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3256
Device Catalogue Number3256
Device Lot NumberRP000684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/10/2021
Patient Sequence Number1